Alert archive / Michigan / Beach Hazards Statements in 2020
Beach Hazards Statement 11, NWS Northern Indiana
NWS Northern Indiana issued this beach hazards statement at Jul 29, 2020, 4:28 PM EDT. It took effect at Jul 30, 2020, 4:00 PM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2020, 4:28 PM EDT (20:28 UTC)
- In effect from
- Jul 30, 2020, 4:00 PM EDT
- Expired
- Jul 31, 2020, 5:00 AM EDT
- In force
- 13 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
101 WHUS43 KIWX 292028 CFWIWX Lakeshore Hazard Message National Weather Service Northern Indiana 428 PM EDT Wed Jul 29 2020 INZ003-MIZ077-300430- /O.NEW.KIWX.BH.S.0011.200730T2000Z-200731T0900Z/ La Porte-Berrien- 428 PM EDT Wed Jul 29 2020 /328 PM CDT Wed Jul 29 2020/ ...BEACH HAZARDS STATEMENT IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... The National Weather Service in Northern Indiana has issued a Beach Hazards Statement for dangerous swim conditions, which is in effect from Thursday afternoon through late Thursday night. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED... * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED... * OVERVIEW/POTENTIAL IMPACTS...waves will build from around 1 foot in the morning to 3 to 5 feet in the afternoon. Wind from the north at 10 to 20 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. && $$
5 follow-up statements
409 WHUS43 KIWX 300150 CFWIWX Lakeshore Hazard Message National Weather Service Northern Indiana 950 PM EDT Wed Jul 29 2020 INZ003-MIZ077-301000- /O.CON.KIWX.BH.S.0011.200730T2000Z-200731T0900Z/ La Porte-Berrien- 950 PM EDT Wed Jul 29 2020 /850 PM CDT Wed Jul 29 2020/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED... * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED... * OVERVIEW/POTENTIAL IMPACTS...waves will build from around 1 foot in the morning to 3 to 5 feet in the afternoon. Wind from the north at 15 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. && $$
793 WHUS43 KIWX 300738 CFWIWX Lakeshore Hazard Message National Weather Service Northern Indiana 338 AM EDT Thu Jul 30 2020 INZ003-MIZ077-301545- /O.CON.KIWX.BH.S.0011.200730T2000Z-200731T0900Z/ La Porte-Berrien- 338 AM EDT Thu Jul 30 2020 /238 AM CDT Thu Jul 30 2020/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH LATE TONIGHT... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED... * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED... * OVERVIEW/POTENTIAL IMPACTS...waves will build from around 1 foot in the morning to 3 to 5 feet in the afternoon. Wind from the north to northeast at 15 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. && $$
884 WHUS43 KIWX 301459 CFWIWX Lakeshore Hazard Message National Weather Service Northern Indiana 1059 AM EDT Thu Jul 30 2020 INZ003-MIZ077-302300- /O.CON.KIWX.BH.S.0011.200730T2000Z-200731T0900Z/ La Porte-Berrien- 1059 AM EDT Thu Jul 30 2020 /959 AM CDT Thu Jul 30 2020/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 4 PM EDT /3 PM CDT/ THIS AFTERNOON THROUGH LATE TONIGHT... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED... * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED... * OVERVIEW/POTENTIAL IMPACTS...Waves will build from around 1 to 2 feet early this afternoon to 3 to 5 feet late this afternoon into early this evening. Wind from the north to northeast at 15 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. && $$
440 WHUS43 KIWX 301935 CFWIWX Lakeshore Hazard Message National Weather Service Northern Indiana 335 PM EDT Thu Jul 30 2020 INZ003-MIZ077-310345- /O.CON.KIWX.BH.S.0011.200730T2000Z-200731T0900Z/ La Porte-Berrien- 335 PM EDT Thu Jul 30 2020 /235 PM CDT Thu Jul 30 2020/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED... * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED... * OVERVIEW/POTENTIAL IMPACTS...Waves of 2 to 4 feet will build to 3 to 6 feet early this evening. Winds from the north to northeast increasing to around 15 mph with gusts to around 20 mph this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. && $$
406 WHUS43 KIWX 310218 CFWIWX Lakeshore Hazard Message National Weather Service Northern Indiana 1018 PM EDT Thu Jul 30 2020 INZ003-MIZ077-310900- /O.CON.KIWX.BH.S.0011.000000T0000Z-200731T0900Z/ La Porte-Berrien- 1018 PM EDT Thu Jul 30 2020 /918 PM CDT Thu Jul 30 2020/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 5 AM EDT /4 AM CDT/ FRIDAY... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED... * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED... * OVERVIEW/POTENTIAL IMPACTS...Waves of 3 to 6 feet overnight. Waves subside to 1 to 3 feet by daybreak. Winds from the north to northeast at 15 mph with gusts to around 20 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this beach hazards statement went out at Jul 29, 2:45 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jul 29, 2:45 PM EDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 245 PM EDT Wed Jul 29 2020 .SYNOPSIS... Issued at 245 PM EDT Wed Jul 29 2020 There are low chances for showers and storms across parts of the area through Thursday. Additional rain is then possible early next week. Temperatures will remain near average through the period. && .SHORT TERM...(This Evening through Thursday) Issued at 245 PM EDT Wed Jul 29 2020 SCT convection continues to percolate along weak convergent boundary across our northern CWA. Very narrow but healthy low level theta-e ribbon extends along this boundary and (in concert with diurnal insolation) is yielding up to 1500 J/kg of MLCAPE. This boundary will make very little southward progress through the evening given delayed arrival of next substantive shortwave pinwheeling around upper low and made cuts to southward extent of PoPs. Still some nonzero threat of a strong storm in our far NE given modest instability and midlevel flow/shear but chances are low due to lackluster ingredients and confined to our extreme NE counties. A few stray showers may be sustained during the overnight hours given low level moisture profiles but will remain isolated and light. Will therefore hold with just a slight chance PoP mention. There is still an unusually low degree of forecast confidence regarding the coverage of precip in our CWA tomorrow. Differences center around how active this residual boundary will be by tomorrow and how far north moisture will stream ahead of broad Central Plains low opening eastward. As usual, GFS remains a bullish outlier regarding precip coverage and amounts. Prefer a more subdued solution offered by most other guidance given lack of any support for sustained fgen into our CWA. A few showers certainly possible and will retain chance PoPs particularly for our extreme southern counties that could very well get clipped by ejecting wave. No severe or even hazardous weather is anticipated though. Highs will be a few degrees cooler tomorrow as NE flow begins to ramp up. && .LONG TERM...(Thursday Night through Wednesday) Issued at 245 PM EDT Wed Jul 29 2020 Dry conditions still expected Thu night through at least early Sat given dry/stable NE flow building over the area due to strong ridge over the northern Lakes. Temps and humidity levels will remain comfortable. Southern stream trough then lifts into the Ohio Valley late Sat and there are still substantial differences among 12Z guidance regarding exact track and resulting precip chances/timing late Sat through Mon. Much depends on evolution of next high- latitude trough digging through Canada late this week and here again the drier Canadian and ECMWF solutions are preferred which indicate southern stream wave largely missing us (though to be fair deterministic GFS only grazes our eastern zones) with best precip chances tied to northern stream trough arriving Mon (which the GFS indicates but is likely too aggressive). Bottomline...still chances for rain early next week but timing remains uncertain and only made minor adjustments to concensus guidance to nudge toward Canadian and ECMWF solutions. Temperatures during this period will be slightly below normal. && .AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon) Issued at 131 PM EDT Wed Jul 29 2020 VFR conds this aftn will persist through the fcst period. The only exception to this is the possibility of some limited MVFR cigs at KSBN where a slow moving front will sag south this aftn through tonight from Michigan into Indiana. There may be some further development in the late overnight hours for precip imapcting KSBN, howevere opted to leave out for now. Winds will turn more nw later at KSBN. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...AGD SHORT TERM...AGD LONG TERM...AGD AVIATION...MF Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 29, 2:47 PM EDT, 1 hour 41 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 247 PM EDT Wed Jul 29 2020 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-301900- St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski- Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami- Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 247 PM EDT Wed Jul 29 2020 /147 PM CDT Wed Jul 29 2020/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. There is a chance for thunderstorms today mainly north of Highway 6. These storms could produce gusty winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is additional chances for thunderstorms Thursday and again Saturday into the middle of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ003-MIZ077-301900- La Porte-Berrien- 247 PM EDT Wed Jul 29 2020 /147 PM CDT Wed Jul 29 2020/ This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...This afternoon and tonight. Hazardous swimming conditions are possible on Lake Michigan beaches in Berrien and LaPorte counties. There is a chance for thunderstorms today. These storms could produce gusty winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous swimming conditions are possible on Lake Michigan beaches in Berrien and LaPorte counties through Thursday. There is additional chances for thunderstorms Thursday and again Saturday into the middle of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-301900- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 247 PM EDT Wed Jul 29 2020 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. There is a chance for thunderstorms today. These storms could produce gusty winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is additional chances for thunderstorms Thursday and again Saturday into the middle of next week.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 4:28 PM EDT | Small Craft Advisory | IWX | 37 hr |
Nearby
Beach Hazards Statements in Michigan, 2020Beach Hazards Statements in Indiana, 2020Every beach hazards statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.